Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2012, 9:37 PM CDT for Zapata County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2012, 9:37 PM CDT (02:37 UTC)
- Expired
- May 10, 2012, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 198 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
116
WUUS54 KBRO 110237
SVRBRO
TXC505-110330-
/O.NEW.KBRO.SV.W.0066.120511T0237Z-120511T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
937 PM CDT THU MAY 10 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 1030 PM CDT
* AT 936 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING 60 MPH WINDS...FROM 16 MILES NORTH OF SAN YGNACIO
TO 18 MILES WEST OF SAN YGNACIO...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SAN YGNACIO.
MEDINA.
BUSTAMANTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9944 2715 9945 2719 9943 2727 9946
2732 9937 2728 9933 2727 9896 2691 9895
2691 9933 2693 9938 2695 9940 2698 9939
2701 9942 2701 9943 2702 9945 2707 9946
TIME...MOT...LOC 0236Z 269DEG 29KT 2726 9948 2698 9970
$$
SPEECE2 follow-up statements
140
WWUS54 KBRO 110257
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
957 PM CDT THU MAY 10 2012
TXC505-110330-
/O.CON.KBRO.SV.W.0066.000000T0000Z-120511T0330Z/
ZAPATA-
957 PM CDT THU MAY 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR ZAPATA COUNTY...
AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES
NORTHEAST OF SAN YGNACIO TO 6 MILES SOUTHWEST OF SAN YGNACIO...MOVING
EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SAN YGNACIO.
MEDINA.
BUSTAMANTE.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9944 2715 9945 2719 9943 2727 9946
2732 9937 2728 9933 2727 9896 2691 9895
2691 9933 2693 9938 2695 9940 2698 9939
2701 9942 2701 9943 2702 9945 2707 9946
TIME...MOT...LOC 0257Z 269DEG 29KT 2726 9929 2698 9951
$$
SPEECE423
WWUS54 KBRO 110320
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1020 PM CDT THU MAY 10 2012
TXC505-110330-
/O.CON.KBRO.SV.W.0066.000000T0000Z-120511T0330Z/
ZAPATA-
1020 PM CDT THU MAY 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR ZAPATA COUNTY...
AT 1020 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BUSTAMANTE TO 2 MILES SOUTHWEST OF SAN YGNACIO...MOVING
EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SAN YGNACIO.
LAS PALMAS.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2708 9944 2715 9945 2719 9943 2727 9946
2732 9937 2728 9933 2727 9896 2691 9895
2691 9933 2693 9938 2695 9940 2698 9939
2701 9942 2701 9943 2702 9945 2707 9946
TIME...MOT...LOC 0320Z 276DEG 21KT 2720 9920 2700 9945
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:37 PM CDT, 1 hour earlier.
Area forecast discussion, May 10, 8:37 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 837 PM CDT THU MAY 10 2012 .DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR WW 273. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER AFTER SUNSET. PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO 1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE MID 80S FRIDAY. /67/ LONG TERM /SATURDAY THROUGH THURSDAY/... THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE. A DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT... BRINGING AN END TO THE RAIN FOR THE REGION. WITH A WEAKLY NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK. ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE TUESDAY. EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK. THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION. TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST. /53/ MARINE... TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20 KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT BACK SOUTHEAST. /67/ SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY. NORTHEAST TO EAST WINDS AT SPEEDS AROUND 10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED SEAS REMAINING 4 FEET OR LESS. /53/ && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 86 74 86 / 80 60 20 20 BROWNSVILLE 75 86 75 87 / 80 60 20 20 HARLINGEN 74 87 73 88 / 80 60 20 20 MCALLEN 72 88 74 90 / 80 60 20 20 RIO GRANDE CITY 72 87 75 91 / 80 50 20 20 SOUTH PADRE ISLAND 77 82 76 83 / 80 60 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...64 LONG TERM...60 GRAPHICAST/UPPER AIR...58
Hazardous weather outlook, May 10, 8:20 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 820 PM CDT THU MAY 10 2012 TXZ248>251-120200- ZAPATA-JIM HOGG-BROOKS-KENEDY- 820 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. TORNADO WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-150-155-170-175-120200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 820 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD FRONT MOVES ACROSS THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ252>257-120200- STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 820 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A RISK OF STRONG THUNDERSTORMS THROUGH TONIGHT. THE MAIN IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ135-120200- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 820 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE. .DAY ONE...TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE NORTH OF PORT MANSFIELD THROUGH 3AM FRIDAY MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY AS A COLD FRONT MOVES ACROSS THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 10, 5:10 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
510 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL SEBASTIAN 26.34N 97.80W
05/09/2012 E0.75 INCH WILLACY TX NWS STORM SURVEY
VISUAL EVIDENCE SHOWED NO HAIL IMPACT IN SEBASTIAN.
ESTIMATED SIZE BASED ON CONVERSATIONS WITH AFFECTED
RESIDENTS. HAIL LASTED UP TO 10 MINUTES. PREVIOUS REPORT
OF SOFTBALL SIZED HAIL COULD NOT BE VERIFIED BY SURVEY.
&&
CORRECTED EVENT...REMARKS...SOURCE
EVENT NUMBER BRO1200102
TSLocal storm report, May 10, 5:16 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
516 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 NE EDINBURG 26.34N 98.12W
05/09/2012 E65 MPH HIDALGO TX EMERGENCY MNGR
HIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME
UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND
OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. WINDS
ESTIMATED BY NWS SURVEY AT 60 TO 65 MPH. NO INJURIES.
&&
CORRECTED EVENT TIME...EVENT...REMARKS
EVENT NUMBER BRO1200105
TSLocal storm report, May 10, 5:18 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BROWNSVILLE TX
518 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 4 NE EDINBURG 26.34N 98.12W
05/09/2012 E65 MPH HIDALGO TX EMERGENCY MNGR
HIDALGO EM REPORTS TWO MOBILE HOMES DESTROYED AND HOME
UNDER RENOVATION SEVERELY DAMAGED. OUTBUILDINGS AND
OTHER STRUCTURES ALSO DAMAGED NEAR DOOLITTLE. WINDS
ESTIMATED BY NWS SURVEY AT 60 TO 65 MPH. NO INJURIES.
0946 PM HAIL EDCOUCH 26.29N 97.96W
05/09/2012 E2.75 INCH HIDALGO TX TRAINED SPOTTER
SPOTTER REPORTED HAIL HAD BUSTED HER WINDOWS IN IN
EDCOUCH. WAS NOT CONFIDENT OF EXACT HAIL SIZE.
0957 PM HAIL 10 NE EDINBURG 26.40N 98.05W
05/09/2012 E0.75 INCH HIDALGO TX PUBLIC
PUBLIC REPORTS PENNY-SIZE HAIL 10 MILES NE OF EDINBURG
NEAR ELSA AT THE INTERSECTION OF FM 2812 AND VAL VERDE
ROAD.
1033 PM HAIL 15 S SARITA 27.00N 97.80W
05/09/2012 E1.00 INCH KENEDY TX OTHER FEDERAL
BORDER PATROL CHECKPOINT 15 MILES SOUTH OF SARITA
REPORTS PREDOMINANTLY NICKEL-SIZE HAIL WITH EMBEDDED
QUARTER-SIZE HAIL.
1035 PM HAIL SEBASTIAN 26.34N 97.80W
05/09/2012 E0.75 INCH WILLACY TX NWS STORM SURVEY
VISUAL EVIDENCE SHOWED NO HAIL IMPACT IN SEBASTIAN.
ESTIMATED SIZE BASED ON CONVERSATIONS WITH AFFECTED
RESIDENTS. HAIL LASTED UP TO 10 MINUTES. PREVIOUS REPORT
OF SOFTBALL SIZED HAIL COULD NOT BE VERIFIED BY SURVEY.
1045 PM HAIL 2 S RAYMONDVILLE 26.45N 97.78W
05/09/2012 E1.75 INCH WILLACY TX EMERGENCY MNGR
WILLACY COUNTY EMERGENCY MANAGER REPORTS GOLFBALL-SIZE
HAIL 2 MILES SOUTH OF RAYMONDVILLE.
&&
EVENT NUMBER BRO1200105 BRO1200100 BRO1200101 BRO1200103 BRO1200102
BRO1200104
TSSpecial weather statement, May 10, 7:12 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 712 PM CDT THU MAY 10 2012 TXZ248-110100- ZAPATA- 712 PM CDT THU MAY 10 2012 ...STRONG THUNDERSTORM APPROACHING NORTHERN ZAPATA COUNTY... AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN ISOLATED STRONG THUNDERSTORM ABOUT 14 MILES NORTHWEST OF SAN YGNACIO IN ZAPATA COUNTY. THIS THUNDERSTORM WAS MOVING NORTHEAST AT 30 MPH...WILL AFFECT RURAL PORTIONS OF NORTHERN ZAPATA COUNTY THROUGH 800 PM. GUSTY WINDS 30 TO 40 MPH MAY OCCUR WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THE PASSAGE OF THIS STORM. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE STORM PASSES. SPEECE
Special weather statement, May 10, 9:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 931 PM CDT THU MAY 10 2012 TXZ248-110330- ZAPATA- 931 PM CDT THU MAY 10 2012 ...STRONG THUNDERSTORMS MOVING INTO NORTHERN ZAPATA COUNTY... A LINE OF STRONG THUNDERSTORMS...MOVING EAST AT 25 MPH...WILL AFFECT THE TOWNS OF MEDINA...LAS PALMAS...FALCON SHORES AND BUSTAMANTE IN ZAPATA COUNTY...UNTIL 1030 PM CDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:34 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 71 min |
| May 10, 10:56 PM CDT | Tornado Warning | BRO | Zapata | 34 min |
| May 10, 11:18 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 57 min |
| May 10, 11:24 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| May 10, 11:33 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr | 42 min |
| May 10, 11:36 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 84 min |
| May 10, 11:41 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 24 min |
| May 10, 11:44 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 76 min |
| May 11, 12:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 29 min |
| May 11, 12:13 AM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 47 min |
| May 11, 12:47 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy | 88 min |
| May 11, 1:07 AM CDT | Areal Flood Advisory | BRO | Starr | 53 min |
| May 11, 1:39 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 1:58 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 62 min |
| May 11, 2:14 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 41 min |
| May 11, 3:14 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 3:41 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 3:41 AM CDT | Tornado Warning | BRO | Cameron, Willacy | 34 min |
| May 11, 3:53 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| May 11, 4:10 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 38 min |
| May 11, 4:20 AM CDT | Special Marine Warning | BRO | 115 min | |
| May 11, 4:29 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 4:47 AM CDT | Tornado Warning | BRO | Cameron | 28 min |
| May 11, 6:11 AM CDT | Special Marine Warning | BRO | 64 min | |
| May 11, 6:30 AM CDT | Tornado Warning | BRO | Cameron | 30 min |
| May 11, 6:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| May 11, 6:58 AM CDT | Tornado Warning | BRO | Cameron | 32 min |
| May 11, 7:12 AM CDT | Special Marine Warning | BRO | 93 min | |
| May 11, 11:48 AM CDT | Special Marine Warning | BRO | 57 min | |
| May 11, 12:37 PM CDT | Special Marine Warning | BRO | 53 min | |
| May 11, 1:27 PM CDT | Special Marine Warning | BRO | 63 min | |
| May 11, 2:01 PM CDT | Special Marine Warning | BRO | 59 min | |
| May 11, 2:26 PM CDT | Special Marine Warning | BRO | 49 min | |
| May 11, 3:25 PM CDT | Special Marine Warning | BRO | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.